Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 19, NWS Aberdeen, SD

September 27, 200612 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Sep 27, 2006, 2:37 AM CDT for 12 counties in South Dakota. It took effect at Sep 27, 2006, 8:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2006, 2:37 AM CDT (07:37 UTC)
In effect from
Sep 27, 2006, 8:00 AM CDT
Expired
Sep 27, 2006, 3:56 PM CDT
In force
8 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 159 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 270737
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
237 AM CDT WED SEP 27 2006

...WINDY CONDITIONS THROUGHOUT THE MISSOURI RIVER VALLEY TODAY...

.A STRONG AND COMPACT LOW PRESSURE SYSTEM MOVING SOUTHEAST ACROSS
THE DAKOTAS THROUGH LATE THIS MORNING WILL USHER STRONG NORTH
WINDS AND MORE COLD AIR INTO THE REGION. THESE STRONG WINDS WILL
LIKELY PERSIST INTO THE EARLY AFTERNOON BEFORE SUBSIDING.

SDZ003-004-009-015-016-033>036-045-048-051-271545-
/O.NEW.KABR.WI.Y.0019.060927T1300Z-060927T2100Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
237 AM CDT WED SEP 27 2006 /137 AM MDT WED SEP 27 2006/

...WIND ADVISORY IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING
TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON...

AS A FAST MOVING LOW PRESSURE SYSTEM SWEEPS SOUTHEAST THROUGH
CENTRAL SOUTH DAKOTA THIS MORNING...STRONG NORTH WINDS OF 25 TO 35
MPH WITH GUSTS TO 50 MPH WILL DEVELOP. THESE STRONG NORTH WINDS
WILL IMPACT NORTH CENTRAL SOUTH DAKOTA THROUGH LATE
MORNING...BEFORE SHIFTING SOUTH INTO CENTRAL SOUTH DAKOTA BY EARLY
AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
2 follow-up statements
000 
WWUS73 KABR 271543
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1043 AM CDT WED SEP 27 2006

...WINDY CONDITIONS THROUGHOUT THE MISSOURI RIVER VALLEY TODAY...

.A LOW PRESSURE SYSTEM MOVING SOUTHEAST ACROSS THE DAKOTAS
THROUGH THE REST OF TODAY WILL USHER BRISK NORTH WINDS AND COOLER
AIR INTO THE REGION. THESE WINDS WILL LIKELY PERSIST INTO THE
AFTERNOON BEFORE SUBSIDING.

SDZ003-004-009-015-016-033>036-045-048-051-272100-
/O.CON.KABR.WI.Y.0019.000000T0000Z-060927T2100Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
1043 AM CDT WED SEP 27 2006 /943 AM MDT WED SEP 27 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON. 

AS LOW PRESSURE MOVES SOUTH OF THE REGION...THE PRESSURE GRADIENT
BETWEEN THIS LOW AND A HIGH TO THE WEST WILL ALLOW FOR WINDS TO
INCREASE ACROSS THE MISSOURI RIVER VALLEY THROUGH THE REST OF THE
DAY. EXPECT WINDS TO INCREASE TO AROUND 30 MPH WITH HIGHER GUSTS.
THESE WINDS WILL BE MORE LIKELY WEST OF THE MISSOURI RIVER.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
TT
000 
WWUS73 KABR 272056
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
356 PM CDT WED SEP 27 2006

...WINDS WILL DECREASE THIS EVENING...

.AS LOW PRESSURE CONTINUES TO MOVE SOUTHEAST AND AWAY FROM THE
REGION...WINDS ACROSS CENTRAL SOUTH DAKOTA WILL CONTINUE TO
DECREASE.

SDZ003-004-009-015-016-033>036-045-048-051-272200-
/O.CAN.KABR.WI.Y.0019.000000T0000Z-060927T2100Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
356 PM CDT WED SEP 27 2006 /256 PM MDT WED SEP 27 2006/

...WIND ADVISORY IS CANCELLED...

WINDS WILL CONTINUE TO DECREASE DURING THE EVENING HOURS AS LOW
PRESSURE MOVES SOUTH AND AWAY FROM THE REGION.  

$$
TT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 26, 9:07 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Sep 26, 9:07 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
907 PM CDT TUE SEP 26 2006

.UPDATE...
SHORT WAVE WILL BE LEAVING THE AREA THROUGH THE NIGHT.
THUS...EXPECT THE LIGHT SHOWERS TO END BY MIDNIGHT WITH SKIES
BECOMING PARTLY CLOUDY. NEXT SHORT WAVE SHOULD BEGIN INFLUENCING
THE NORTHWEST PART OF THE CWA BY MORNING. UPDATED FORECAST AND
MADE SOME CHANGES TO POPS...TEMPERATURES...WINDS AND SKY COVER.

&&

MOHR

.PREV DISCUSSION... (ISSUED 235 PM CDT TUE SEP 26 2006)

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
MAIN FORECAST CHALLENGE IS PRECIPITATION CHANCES TONIGHT AND
WEDNESDAY...AND AGAIN FRIDAY. 19Z SURFACE ANALYSIS SHOWED LOW
PRESSURE CENTERED OVER SOUTHERN ONTARIO...WITH THE TROUGH EXTENDING
SOUTHWEST TO WESTERN NEBRASKA. THE COLD FRONT WITH THIS SYSTEM WAS
OVER THE NORTH DAKOTA/SOUTH DAKOTA BORDER...WITH A BROAD AREA OF
LIGHT RAIN OVER WESTERN NORTH DAKOTA. MODELS IN SOME DISAGREEMENT
TODAY...WITH THE NAM BEING THE OUTLIER WITH ITS SLOWER TIMING OF
FEATURES MOVING ACROSS THE NORTHERN PLAINS. WILL GENERALLY STICK
WITH THE GFS.

A SERIES OF UPPER LEVEL SHORTWAVES WILL SLIDE ACROSS THE REGION IN
NORTHWEST FLOW. THE FIRST WILL MOVE THROUGH TONIGHT...WITH A
STRONGER WAVE SET TO MOVE THROUGH WEDNESDAY AFTERNOON AND
EVENING...THEN ANOTHER BROADER WAVE MOVES THROUGH ON FRIDAY.

THE COLD FRONT CURRENTLY JUST NORTH OF THE CWA WILL SLIDE SOUTHWARD
OVERNIGHT...REACHING NORTHERN NEBRASKA BY MORNING. THE MODELS
INDICATING TWO DISTINCT AREAS OF RAIN...EACH ASSOCIATED WITH THE
FIRST TWO WAVES. THE FIRST IS THE AREA CURRENTLY OVER NORTH DAKOTA
THAT LOOKS TO QUICKLY MOVE THROUGH THIS EVENING. THE SECOND COMES
THROUGH DURING THE DAY WEDNESDAY AND LOOKS TO BE MORE SUBSTANTIAL.
WILL THEREFORE KEEP HIGHER POPS GOING ON WEDNESDAY. WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT WILL BE DRY AS A BROAD SURFACE HIGH PUSHES
ACROSS THE PLAINS. A LEE TROUGH DEVELOPS ON THURSDAY AND SLIDES
ACROSS THE CWA ON FRIDAY...AND IN ASSOCIATION WITH THE THIRD
SHORTWAVE...LOOKS TO BRING A FEW SHOWERS TO THE CENTRAL AND EASTERN
CWA. THIS SYSTEM EXITS FRIDAY AFTERNOON...WITH FRIDAY NIGHT LOOKING
DRY.

NO BIG CHANGES MADE TO TEMPERATURES. H85 TEMPS BEGIN TO FALL TONIGHT
BEHIND THE FRONTAL BOUNDARY...BOTTOMING OUT JUST BELOW ZERO BY
THURSDAY MORNING BEFORE BEGINNING A SLOW RISE BACK TO NEAR +10 BY
LATE FRIDAY. EXPECT TEMPS IN THE 50S TO MAYBE LOWER 60S WEDNESDAY
AND THURSDAY...THEN REBOUNDING BACK TO THE 60S TO LOWER 70S ON
FRIDAY.

LONG TERM...SATURDAY THROUGH TUESDAY
MODELS IN PRETTY GOOD AGREEMENT THROUGHOUT THE EXTENDED PERIOD.
PATTERN IS CHARACTERIZED BY A BUILDING UPPER LEVEL RIDGE THROUGH THE
WEEKEND WITH WARMING TEMPERATURES...THEN AN UPPER WAVE AND
ASSOCIATED COLD FRONT FOR MONDAY. ON SATURDAY...WAVE FROM THE END OF
THE SHORT TERM PERIOD LOOKS TO BE FAR ENOUGH EAST OF THE REGION TO
HAVE NO EFFECT ON THIS FORECAST AREA. MAYBE JUST A FEW LINGERING
CLOUDS ACROSS THE EAST. WAA AND UPPER LEVEL RIDGING THEN DOMINATES
FOR THE REST OF THE WEEKEND AND INTO MONDAY WITH 850 MB TEMPS
SOARING INTO THE MID TEENS TO LOW 20S OVER MUCH OF THE AREA. THIS
SPELLS OUT MUCH ABOVE NORMAL TEMPS AND LITTLE IN THE WAY OF PRECIP.
SHOULD EASILY SEE HIGHS IN THE 70S TO LOW 80S FOR MUCH OF THE
AREA...WITH THE WARMEST TEMPS ACROSS THE WESTERN PART OF THE CWA. AS
THE UPPER LEVEL RIDGE AXIS MOVES OVER THE REGION AND BEGINS TO
ADVANCE EAST...AN AREA OF LOW PRESSURE AND SURFACE COLD FRONT TRACKS
EAST ACROSS THE DAKOTAS. MODELS ARE SHOWING THIS TO MOVE THROUGH
SOMETIME ON MONDAY WITH USUAL DIFFERENCES IN TIMING...ALTHOUGH THE
DIFFERENCES ARE FAIRLY SMALL. HAVE NOT ADDED PRECIP WITH THIS
FEATURE YET AS IT APPEARS THE ATMOSPHERE WILL BE RATHER DRY. THE 12Z
GFS HAS MOISTENED THINGS UP JUST A TOUCH COMPARED TO ITS 06Z
RUN...BUT THINGS ARE STILL PRETTY DRY. AS THE UPPER MIDWEST
TRANSITIONS TO SW FLOW BY TUESDAY...ANOTHER WAVE TRACKS TO THE
NORTHEAST INTO THE CENTRAL/NORTHERN PLAINS. 12Z GFS HAS TRENDED
FARTHER SOUTH WITH THIS FEATURE SO TUESDAY ALSO REMAINS DRY FOR NOW.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

PARKIN/TARVER
Hazardous weather outlook, Sep 26, 5:06 AM CDT, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
506 AM CDT TUE SEP 26 2006

MNZ039-046-SDZ006>008-011-018>023-271015-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
506 AM CDT TUE SEP 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ALONG AND EAST OF THE
JAMES RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003>005-009-010-015>017-033>037-045-048-051-271015-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
506 AM CDT TUE SEP 26 2006 /406 AM MDT TUE SEP 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN

Nearby

Wind Advisories in South Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.